Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 1, 2013, 1:45 PM MST for 32 counties in North Dakota. It took effect at Feb 2, 2013, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2013, 1:45 PM MST (20:45 UTC)
- In effect from
- Feb 2, 2013, 8:00 AM MST
- Expired
- Feb 2, 2013, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS73 KBIS 012045 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CST FRI FEB 1 2013 ...STRONG WINDS AND BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY... .STRONG NORTHWESTERLY WINDS GUSTING TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE MORNING AND INTO THE AFTERNOON ON SATURDAY. ONE TO TWO INCHES OF SNOW WILL PRECEDE THE WINDS TONIGHT AND INTO SATURDAY MORNING ACROSS THE AREA. THUS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES ARE ALSO POSSIBLE ONCE STRONG WINDS DEVELOP...ESPECIALLY IN OPEN COUNTRY. USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING SNOW AND AVOID THE USE OF CRUISE CONTROL ON SLICK ROADWAYS. NDZ001>003-009>011-017>021-031>035-040>046-020600- /O.NEW.KBIS.WI.Y.0003.130202T1500Z-130203T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 245 PM CST FRI FEB 1 2013 /145 PM MST FRI FEB 1 2013/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY. * TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WIND GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-020600- /O.NEW.KBIS.WI.Y.0003.130202T1800Z-130203T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 245 PM CST FRI FEB 1 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SATURDAY. * TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WIND GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
7 follow-up statements
740 WWUS73 KBIS 020341 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 941 PM CST FRI FEB 1 2013 ...STRONG WINDS AND BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY... .STRONG NORTHWESTERLY WINDS GUSTING TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA FROM MID MORNING SATURDAY...THROUGH SATURDAY AFTERNOON. ONE TO TWO INCHES OF SNOW WILL PRECEDE THE WINDS TONIGHT AND INTO SATURDAY MORNING ACROSS THE AREA. THUS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES ARE ALSO POSSIBLE ONCE STRONG WINDS DEVELOP...ESPECIALLY IN OPEN COUNTRY. USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING SNOW AND AVOID THE USE OF CRUISE CONTROL ON SLICK ROADWAYS. NDZ001>003-009>011-017>021-031>035-040>046-021200- /O.CON.KBIS.WI.Y.0003.130202T1500Z-130203T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 941 PM CST FRI FEB 1 2013 /841 PM MST FRI FEB 1 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... * TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WIND GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-021200- /O.CON.KBIS.WI.Y.0003.130202T1800Z-130203T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 941 PM CST FRI FEB 1 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST SATURDAY... * TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WIND GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
277 WWUS73 KBIS 021034 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 434 AM CST SAT FEB 2 2013 ...STRONG WINDS AND BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY... .A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA. STRONG NORTHWESTERLY WINDS GUSTING TO 45 MPH ARE EXPECTED TO DEVELOP LATE THIS MORNING...THROUGH EARLY THIS EVENING. AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES DOWN TO A HALF MILE AT TIMES ARE ALSO POSSIBLE ONCE STRONG WINDS DEVELOP...ESPECIALLY IN OPEN COUNTRY. USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING SNOW AND AVOID THE USE OF CRUISE CONTROL ON SLICK ROADWAYS. NDZ036-037-047-048-050-051-021845- /O.EXT.KBIS.WI.Y.0003.130202T1800Z-130203T0300Z/ KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 434 AM CST SAT FEB 2 2013 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... * TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WIND GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ001>003-009>011-017>021-031>035-040>046-021845- /O.CON.KBIS.WI.Y.0003.130202T1500Z-130203T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 434 AM CST SAT FEB 2 2013 /334 AM MST SAT FEB 2 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WIND GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-021845- /O.CON.KBIS.WI.Y.0003.130202T1800Z-130203T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON 434 AM CST SAT FEB 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WIND GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HUBER
611 WWUS73 KBIS 021306 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 706 AM CST SAT FEB 2 2013 ...STRONG WINDS AND BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY... .A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. STRONG NORTHWESTERLY WINDS GUSTING TO 45 MPH WILL DEVELOP LATE THIS MORNING...AND CONTINUE THROUGH EARLY THIS EVENING. AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES DOWN TO A HALF MILE AT TIMES ARE ALSO POSSIBLE ONCE STRONG WINDS DEVELOP...ESPECIALLY IN OPEN COUNTRY. USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING SNOW AND AVOID THE USE OF CRUISE CONTROL ON SLICK ROADWAYS. NDZ001>003-009>011-017>021-031>035-040>046-022115- /O.CON.KBIS.WI.Y.0003.130202T1500Z-130203T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 706 AM CST SAT FEB 2 2013 /606 AM MST SAT FEB 2 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-022115- /O.CON.KBIS.WI.Y.0003.130202T1800Z-130203T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON 706 AM CST SAT FEB 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ036-037-047-048-050-051-022115- /O.CON.KBIS.WI.Y.0003.130202T1800Z-130203T0300Z/ KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 706 AM CST SAT FEB 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... * TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LTH/RK
773 WWUS73 KBIS 021730 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1130 AM CST SAT FEB 2 2013 ...STRONG WINDS AND BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY... .A WIND ADVISORY IS IN EFFECT FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. STRONG NORTHWESTERLY WINDS GUSTING TO 45 MPH WILL DEVELOP LATE THIS MORNING...AND CONTINUE THROUGH EARLY THIS EVENING. AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES DOWN TO ONE MILE OR LESS ARE POSSIBLE AT TIMES...ESPECIALLY IN OPEN COUNTRY. HOWEVER...WARMING TEMPERATURES INTO THE 30S WILL LIMIT THE BLOWING SNOW THREAT FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA. USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING SNOW AND AVOID THE USE OF CRUISE CONTROL ON SLICK ROADWAYS. NDZ001>003-010-011-021-021830- /O.CAN.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/ DIVIDE-BURKE-RENVILLE-MOUNTRAIL-WARD-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...NEW TOWN... MINOT...GARRISON 1130 AM CST SAT FEB 2 2013 ...WIND ADVISORY REPLACED WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND ADVISORY WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY INTO EARLY THIS EVENING. $$ NDZ004-005-012-013-022-023-025-021830- /O.CAN.KBIS.WI.Y.0003.130202T1800Z-130203T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON 1130 AM CST SAT FEB 2 2013 ...WIND ADVISORY REPLACED WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND ADVISORY WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY INTO EARLY THIS EVENING. $$ NDZ036-037-048-051-021830- /O.CAN.KBIS.WI.Y.0003.130202T1800Z-130203T0300Z/ KIDDER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...STEELE...JAMESTOWN...EDGELEY...OAKES 1130 AM CST SAT FEB 2 2013 ...WIND ADVISORY REPLACED WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND ADVISORY WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY INTO EARLY THIS EVENING. $$ NDZ009-017>020-031>035-040>046-030000- /O.CON.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/ WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER... BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 1130 AM CST SAT FEB 2 2013 /1030 AM MST SAT FEB 2 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ047-050-030130- /O.CON.KBIS.WI.Y.0003.130202T1800Z-130203T0300Z/ LOGAN-MCINTOSH- INCLUDING THE CITIES OF...NAPOLEON...ASHLEY 1130 AM CST SAT FEB 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
255 WWUS73 KBIS 021907 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 107 PM CST SAT FEB 2 2013 ...STRONG WINDS AND SLICK ROADS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH THIS EVENING... .A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. STRONG NORTHWESTERLY WINDS GUSTING TO 45 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES DOWN TO ONE MILE OR LESS ARE POSSIBLE AT TIMES...ESPECIALLY IN OPEN COUNTRY. HOWEVER...WARMING TEMPERATURES INTO THE 30S WILL LIMIT THE BLOWING SNOW...BUT MAY MAKE ROADS SLICK AS SNOW STICKS TO AREA ROADS AS IT BLOWS AND DRIFTS. USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND ROAD CONDITIONS IN BLOWING SNOW AND AVOID THE USE OF CRUISE CONTROL ON SLICK ROADWAYS. NDZ009-017>020-022015- /O.CAN.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/ WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER... BEULAH...HAZEN...CENTER 107 PM CST SAT FEB 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY AND REPLACED IT WITH A WINTER WEATHER ADVISORY FOR MCKENZIE...DUNN...MERCER AND OLIVER COUNTIES AND A BLIZZARD WARNING FOR WILLIAMS COUNTY. $$ NDZ047-050-022015- /O.CAN.KBIS.WI.Y.0003.000000T0000Z-130203T0300Z/ LOGAN-MCINTOSH- INCLUDING THE CITIES OF...NAPOLEON...ASHLEY 107 PM CST SAT FEB 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY AND REPLACED IT WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW. $$ NDZ031>035-040>046-030000- /O.CON.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 107 PM CST SAT FEB 2 2013 /1207 PM MST SAT FEB 2 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WINDS GUSTING TO 45 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. SNOW MAY STICK TO ROADS...MAKING THEM SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
883 WWUS73 KBIS 022051 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 251 PM CST SAT FEB 2 2013 ...STRONG WINDS AND SLICK ROADS ACROSS SOUTHWEST NORTH DAKOTA THROUGH THIS EVENING... .A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST NORTH DAKOTA THROUGH EARLY EVENING. STRONG NORTHWESTERLY WINDS GUSTING TO 55 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES DOWN TO ONE MILE OR LESS ARE POSSIBLE AT TIMES...ESPECIALLY IN OPEN COUNTRY. HOWEVER...TEMPERATURES INTO THE 30S WILL LIMIT THE BLOWING SNOW...BUT MAY MAKE ROADS SLICK AS SNOW STICKS TO AREA ROADS AS IT BLOWS AND DRIFTS. USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND ROAD CONDITIONS IN BLOWING SNOW AND AVOID THE USE OF CRUISE CONTROL ON SLICK ROADWAYS. NDZ031>035-042-045-046-022200- /O.CAN.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...ELGIN...FORT YATES...LINTON 251 PM CST SAT FEB 2 2013 /151 PM MST SAT FEB 2 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND ADVISORY WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW FROM STRONG WINDS. $$ NDZ040-041-043-044-030000- /O.CON.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 151 PM MST SAT FEB 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST WINDS GUSTING TO 55 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES POSSIBLE IN OPEN COUNTRY. SNOW MAY STICK TO ROADS...MAKING THEM SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
691 WWUS73 KBIS 030000 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 600 PM CST SAT FEB 2 2013 ...STRONG WINDS HAVE DIMINISHED... .WINDS HAVE SUBSIDED OVER THE AREA AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ040-041-043-044-030100- /O.EXP.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 500 PM MST SAT FEB 2 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... WINDS HAVE SUBSIDED OVER THE AREA AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 1, 11:19 AM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 1, 11:19 AM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1219 PM CST FRI FEB 1 2013 .DISCUSSION... NO MAJOR CHANGES REQUIRED WITH THIS FORECAST UPDATE. DID ALLOW THE WIND CHILL ADVISORY FOR THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY TO EXPIRE AT 18 UTC AS WIND CHILL VALUES ARE STEADILY RISING ABOVE ADVISORY CRITERIA LEVELS OF 25 BELOW. OTHERWISE...AS OF 18 UTC... A WARM FRONT ARCHED FROM FAR NORTHEAST MONTANA...THROUGH SOUTHWEST NORTH DAKOTA...APPROXIMATELY IN BETWEEN HETTINGER AND MOBRIDGE. WITH WESTERLY WINDS BEHIND THE FRONT...TEMPERATURES ARE MIXING OUT INTO THE MID 20S TO THE LOWER 30S. THE WARM FRONT IS FORECAST TO SLOWLY PROPAGATE EAST AND REACH A WILLISTON TO BISMARCK AND LINTON LINE BY LATE THIS AFTERNOON. AHEAD OF THE FRONT...SHALLOW MIXING UNDERNEATH THE WARM FRONTAL INVERSION ON THE WESTERN PERIPHERY OF THE ARCTIC AIRMASS WILL MAKE TEMPERATURE RECOVERY A STRUGGLE...WITH ONLY SINGLE DIGITS FOR HIGHS ACROSS THE TURTLE MOUNTAINS. LOOKING AHEAD...LIGHT SNOW AND STRONG WINDS WILL BE A CONCERN FOR SATURDAY...AND WILL CONTINUE TO EVALUATE IF A WIND ADVISORY OR POSSIBLE A WINTER WEATHER ADVISORY FOR BLOWING SNOW WILL BE NEEDED. && .AVIATION...FOR THE 18Z TAF ISSUANCE...THE LATEST SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOW LOW VFR TO MVFR CIGS AT ALL AERODROMES ALONG WITH AREAS OF LIGHT SNOW REDUCING VSBYS INTO IFR/MVFR RANGE FROM KMOT TO KJMS. FORECAST TRENDS SUGGEST THE MAIN AREA OF SNOW WILL SHIFT A BIT FURTHER EAST AFTER 18Z...HOWEVER ANOTHER ROUND OF LIGHT SNOW ARRIVES IN THE WEST SHORTLY AFTER 00Z SATURDAY...AND THEN WILL SHIFT INTO CENTRAL NORTH DAKOTA BY MID MORNING SATURDAY. OVERALL EXPECT MVFR/IFR CIGS AND VSBYS THROUGH THE TAF PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD AVIATION...KS
Hazardous weather outlook, Feb 1, 10:54 AM MST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1154 AM CST FRI FEB 1 2013 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021800- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1154 AM CST FRI FEB 1 2013 /1054 AM MST FRI FEB 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW IS EXPECTED SATURDAY MORNING...WITH ACCUMULATIONS OF AN INCH OR LESS. A STRONG NORTHWEST WIND WILL DEVELOP LATE SATURDAY MORNING AND AFTERNOON. EXPECT AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. LIGHT SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT...MAINLY NORTHEAST OF A LINE FROM WILLISTON..TO BISMARCK AND ELLENDALE. SNOWFALL AMOUNTS WILL LIKELY BE LIMITED TO AN INCH OR LESS. ANOTHER ROUND OF LIGHT SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT...MAINLY NORTH INTO THE JAMES RIVER VALLEY...WITH ONLY MINOR ACCUMULATIONS...IF ANY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.